Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 24, 2012Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 24, 2012, 6:27 PM EDT for Telfair County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 6:27 PM EDT (22:27 UTC)
Expired
Jul 24, 2012, 7:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS82 KFFC 242227
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE JUL 24 2012

GAZ110-242300-
627 PM EDT TUE JUL 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR
COUNTY UNTIL 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONVILLE...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WORKMORE...CHINA HILL...JACKSONVILLE AND HORSE CREEK
WMA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3181 8310 3192 8314 3199 8294 3180 8284
      3178 8286 3178 8289 3178 8299 3177 8301
TIME...MOT...LOC 2228Z 341DEG 8KT 3187 8300

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:27 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 24, 3:27 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT TUE JUL 24 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
NORTHWEST FLOW ALOFT BRINGING SHORT WAVE ENERGY SOUTHEAST THIS
AFTERNOON. MCS MOVING INTO WESTERN VA AND NC MAY AFFECT THE EASTERN
SIDE OF THE CWA THIS AFTERNOON AND EVENING. ALSO SOME CONVECTION
DEVELOPING ACROSS CENTRAL GA NEAR LEE SIDE TROUGH. ISOLATED SEVERE
POSSIBLE THIS EVENING WITH TEMPERATURES IN THE MID 90S AND CAPES
RANGING FROM 2000 TO 3000. SO HAVE INCLUDED CHANCE POPS ACROSS THE
ENTIRE CWA UNTIL 06Z...BUT THIS MAY NEED TO BE TWEAKED AS THINGS
DEVELOP. HAVE INCLUDED SLIGHT CHANCE MAINLY EAST SIDE AFTER 06Z.
CENTER OF UPPER RIDGE NOSING BACK TO THE EAST OVER THE CWA ON
WEDNESDAY. HAVE FAVORED EAST AND CENTRAL WITH SOMEWHAT HIGHER POPS
TOMORROW. HAVE USED A BLEND OF MET/MAV FOR TEMPERATURES. HIGHS
EXPECTED TO REACH MID TO UPPER 90S ACROSS THE CWA NEXT COUPLE OF
DAYS. HEAT ADVISORY CRITERIA MAY BE MET IN PARTS OF EAST CENTRAL GA
WITH HEAT INDEX VALUES REACHING AROUND 105 TO 109 WEDNESDAY AND
THURSDAY. OVERNIGHT LOWS THAT AREA AROUND 75. WILL NOT ISSUE A
HEAT ADVISORY AT THIS TIME BUT WILL LET NEXT SHIFT TAKE ANOTHER
LOOK.

41

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO MAJOR CHANGES PLANNED TO THE LONG TERM.
BDL

HIGH PRESSURE RIDGE OVER THE AREA WEAKENS AND SINKS SOUTH. BY THU
THE RIDGE AXIS IS OVER FL AND THE GULF. THIS RIDGE STILL DOMINATES
THE WEATHER PATTERN THROUGH THE END OF THE WORK WEEK KEEPING NORTH
AND CENTRAL GA IN MOIST WEST TO SOUTHWESTERLY FLOW. PRECIPITABLE
WATER VALUES STILL SHOWING NEAR 1.5 TO 2.0 INCH SO HEAVY RAIN WITH
LOCALIZED FLOODING WILL STILL BE A CONCERN...AT LEAST THROUGH
WED/THU. WILL CONTINUE WITH A PERSISTENCE FORECAST OF DIURNALLY
DRIVEN THUNDERSTORMS THROUGH FRIDAY...BUT THEN THINGS BEGIN TO
CHANGE. A DEEP CLOSED LOW CENTER TRACKS EAST ACROSS THE GREAT LAKES
STATES THU WITH ITS ASSOCIATED COLD FRONT MOVING SOUTHWARD. THIS
FRONT MOVES INTO NORTH GA BY 00Z SAT AND CONTINUES MOVING SOUTHWARD
INTO NORTH FL BY 12Z-18Z SUN. THIS FRONT BRINGS IN A MUCH DRIER
AIRMASS AND COOLER TEMPS FOR SOME AREAS SUN.

01

&&

.CLIMATE...

RECORDS FOR 07-24

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1952     74 1938     78 1907     60 1947
   KATL     100 1993     71 1919     79 2010     61 1947
                1952
   KCSG     104 1952     80 1963     80 1983     65 1966
   KMCN     105 1952     75 1963     79 1983     63 1947

RECORDS FOR 07-25

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1981     74 2000     75 1983     61 1947
                                        1952        1911
                                        1912
   KATL     102 1995     74 1882     78 2010     60 1882
   KCSG     103 1952     82 1998     80 2010     66 1948
                                        1983
   KMCN     103 1952     79 1938     79 2010     64 2009
                                                    1909
                                                    1902

RECORDS FOR 07-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 2010     80 1904     76 2005     56 1911
                                        1936
   KATL      98 1901     78 1890     77 2005     59 1911
   KCSG      99 2010     82 1954     79 1983     66 1948
   KMCN     100 2010     80 1957     78 2005     60 1911
                1993

RECORDS FOR 07-27

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1993     74 1978     76 2005     58 1911
                1936        1957        1944
                1925        1946
   KATL     101 1993     72 1957     76 1944     61 1962
                                        1940
   KCSG     100 1999     77 1957     79 2005     67 1954
   KMCN     100 1993     78 1977     78 2005     60 1911
                1968                    1944
                1940                    1936

&&

.AVIATION...
18Z UPDATE...
CONVECTION EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS
AFTERNOON WITH ISOLATED SEVERE POSSIBLE. WILL CONTINUE WITH A TEMPO
TSRA 20-24Z AT ALL SITES WITH POSSIBILITY OF THUNDERSTORMS AFFECTING
THE TAF SITES LATER INTO THE EVENING. WINDS SHOULD BE WEST TO
NORTHWEST 5 TO 10KT WITH SOME GUSTS TO NEAR 18KT UNTIL AROUND 00Z
THEN BECOMING LIGHT AND VARIABLE. VFR CONDITIONS ARE EXPECTED
OVERNIGHT. LESS OF A CONVECTIVE THREAT ON WED AS THE RIDGE BUILDS
EAST.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION. HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  73  98 /  30  30  20  20
ATLANTA         77  97  76  94 /  30  20  20  20
BLAIRSVILLE     70  92  68  90 /  40  30  20  20
CARTERSVILLE    72  96  69  96 /  40  20  20  20
COLUMBUS        76  99  76  95 /  30  30  20  40
GAINESVILLE     75  96  74  95 /  30  30  20  20
MACON           74  99  74  96 /  30  30  20  40
ROME            72  97  70  96 /  40  20  20  20
PEACHTREE CITY  71  96  72  94 /  30  20  20  20
VIDALIA         75  98  77  97 /  30  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jul 24, 9:30 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EDT TUE JUL 24 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
930 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE SOUTHERN STATES
WILL CONTINUE THROUGH TONIGHT. A SURFACE TROUGH WILL BECOME ENHANCED
OVER THE NORTH TO CENTRAL GEORGIA AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. LARGE HAIL WILL ALSO BE
POSSIBLE NORTHEAST OF ATLANTA AND MACON. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING.

.DISCUSSION...
CAPES WILL INCREASE 2000 TO 3000 THIS AFTERNOON AND WITH THE HIGH
CENTERED TO THE WEST OF THE AREA AND PLENTY OF MOISTURE AVAILABLE...
ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THE HEATING OF THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 24, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT TUE JUL 24 2012

GAZ110-242300-
627 PM EDT TUE JUL 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR
COUNTY UNTIL 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONVILLE...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WORKMORE...CHINA HILL...JACKSONVILLE AND HORSE CREEK
WMA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3181 8310 3192 8314 3199 8294 3180 8284
      3178 8286 3178 8289 3178 8299 3177 8301
TIME...MOT...LOC 2228Z 341DEG 8KT 3187 8300

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.